Format

Send to

Choose Destination
See comment in PubMed Commons below
Lakartidningen. 2004 Apr 29;101(18):1618-9.

[Combination of serotonergic agents resulted in severe adverse effects].

[Article in Swedish]

Abstract

A 52 year old woman on buspirone was prescribed paroxetine for depressive symptoms. She also got papaverine. Within a month she experienced high fever, shivering, tremor, hyper-reflexia, tachycardia (120 bpm), and tracheal cramps, symptoms of the serotonin syndrome. Since both paroxetine and buspirone have serotonergic effects it is probable that the symptoms were caused by the drug combination. She also had ecchymoses on her thighs, probably due to serotonergic effects. The symptoms rapidly decreased after withdrawing paroxetine. Paroxetine, papaverine, and possibly also buspirone interact with cytochrome P450 CYP2D6. They can probably inhibit the metabolism of each other. We recommend observance of serotonergic syndrome symptoms and restricted combination of serotoninergic drugs.

PMID:
15185539
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk